Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Absolute Schauder bases for $ C(X)$ with the compact-open topology

Authors: Thurlow A. Cook and William H. Ruckle
Journal: Proc. Amer. Math. Soc. 59 (1976), 111-114
MSC: Primary 46E10
MathSciNet review: 0415283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a completely regular Hausdorff space and $ C(X)$ the space of all real valued continuous functions on $ X$. We give $ C(X)$ the compact-open topology. The principal result of this paper is: If $ C(X)$ is complete and barrelled and has an absolute basis, then $ C(X)$ is isomorphic to a countable product of lines.

References [Enhancements On Off] (What's this?)

  • [1] C. Bessaga and A. Pełczyński, Spaces of continuous functions. IV. On isomorphical classification of spaces of continuous functions, Studia Math. 19 (1960), 53–62. MR 0113132
  • [2] N. Bourbaki, Éléments de mathématique. Fasc. XV. Livre V: Espaces vectoriels topologiques, Chaps. 1-5, Actualités Sci. Indust., Nos. 1189, 1229, Hermann, Paris, 1953; 2ième éd., 1966. MR 14, 880; 34 #3277.
  • [3] Thurlow A. Cook, Schauder decompositions and semi-reflexive spaces, Math. Ann. 182 (1969), 232–235. MR 0250014,
  • [4] Mahlon M. Day, Normed linear spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete. Neue Folge. Heft 21. Reihe: Reelle Funktionen, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958. MR 0094675
  • [5] R. Fourneau and J. Schmets, Séparabilité des espaces [𝐶(𝑋)]*_{𝑏} et [𝐶^{𝑏}(𝑋)]*_{𝑏}, Bull. Soc. Roy. Sci. Liège 40 (1971), 448–450 (French, with English summary). MR 0301491
  • [6] Edwin Hewitt, Linear functionals on spaces of continuous functions, Fund. Math. 37 (1950), 161–189. MR 0042684
  • [7] John G. Hocking and Gail S. Young, Topology, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1961. MR 0125557
  • [8] S. Karlin, Bases in Banach spaces, Duke Math. J. 15 (1948), 971–985. MR 0029103
  • [9] J. L. Kelley and Isaac Namioka, Linear topological spaces, With the collaboration of W. F. Donoghue, Jr., Kenneth R. Lucas, B. J. Pettis, Ebbe Thue Poulsen, G. Baley Price, Wendy Robertson, W. R. Scott, Kennan T. Smith. The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N.J., 1963. MR 0166578
  • [10] J. Lindenstrauss and A. Pełczyński, Absolutely summing operators in 𝐿_{𝑝}-spaces and their applications, Studia Math. 29 (1968), 275–326. MR 0231188
  • [11] Charles W. McArthur, On a theorem of Orlicz and Pettis, Pacific J. Math. 22 (1967), 297–302. MR 0213848
  • [12] A. P. Robertson and W. J. Robertson, Topological vector spaces, Cambridge Tracts in Mathematics and Mathematical Physics, No. 53, Cambridge University Press, New York, 1964. MR 0162118
  • [13] Seth Warner, The topology of compact convergence on continuous function spaces, Duke Math. J. 25 (1958), 265–282. MR 0102735

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E10

Retrieve articles in all journals with MSC: 46E10

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society